MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with the roche 9180 sodium electrode on a roche 9180 electrolyte analyzer.The customer noted that the issue occurs after they change a system reagent pack.The customer also mentioned that the electrodes were replaced recently.The system reagent pack was replaced, maintenance was performed, and the system was calibrated.The sample issues occurred after these actions.The first sample initially resulted in a sodium value of 144 mmol/l and it repeated as 126 mmol/l.The second sample initially resulted in a sodium value of 141 mmol/l and it repeated as 125 mmol/l.
 
Additional Manufacturer Narrative
The sodium electrode lot number was 31250347, with an expiration date of 12-sep-2025.The field service engineer inspected the analyzer.No signs of crystallization were observed.The system reagent pack was replaced and calibration failed after this.The system reagent pack was re-inserted and maintenance was performed on the instrument, but calibration still failed.This process was repeated three times, with the same result.All tubing was replaced, maintenance was repeated, and calibration was successful.Controls recovered within range.Precision studies were performed with patient material and were successful.A review of the error report showed several error events between 14-jul-2025 and 19-aug-2025.Errors include sample sensor errors, electrode errors, calibration errors, power failure errors, and electrode errors.Base on photographs of the sodium electrode and reference electrode, no defects were observed.A review of manufacturing and release documentation showed that all components passed the internal manufacturing and quality control checks, meeting all required specifications.A manufacturing defect can be ruled out.Quality controls were acceptable.The investigation determined the issue likely stems from the interplay of specific core components within the system (reference electrode, na electrode, the system reagent pack), along with potential deficiencies in the main instrument's operation.
 
Additional Manufacturer Narrative
The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche initiated recall.Customers using the dd ref electrode were instructed to immediately stop using sodium (na) results from their 9180 analyzers.The affected reference electrode was not distributed in the united states.Customers in the united states use roche reference electrode and reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22937196
Report Number1823260-2025-02695
Device Sequence Number21305327
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown